Facebook Pixel

Do the birth control pills cause heavy periods when we start taking them initially?

By August 6, 2015 - 11:01am
Rate This

I have started taking birth control pills since 2 weeks now. And now that i am having my periods, its been heavy since day 1. I dont have such a heavy bleeding usually. Is this due to birth control?
if yes, is that ok?? Please consult me on this. Eagerly waiting for your reply

Add a Comment2 Comments


Hi AnujaB13,

Thank you for sharing your question with the EmpowHER community.

Hormone-based birth control often comes with side effects that can range from slightly annoying to bad. But it's typically breakthrough bleeding or spotting.

Heavy bleeding also known as Menorrhagia is something you shoudl consult your doctor about right away.

I hope this helps.

Be well,

August 6, 2015 - 2:36pm
(reply to S. Gillette-Palmer)

OK. Thank you Gillette.

August 6, 2015 - 5:03pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!